# SDR CA190405012

- Difficulty date: April 4, 2019
- Submitted: August 17, 2020
- Operation: General aviation
- Make and model: Cessna 172S
- Aircraft time: 10,000 hours
- Engine: Lyc IO360L2A
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 4371
- Condition: Failed
- Location: Engine
- Stage of operation: TX
- How discovered: O
- Nature of condition: R, B
- Precautionary procedure: O

## Discrepancy

(CAN) SNAG: PILOT REPORTS ON SHUT DOWN, NOTICED LEFT MAGNETO NOT FUNCTIONING.  INSPECTED ENGINE LEFT HAND IGNITION SYSTEM FOR ANY ANOMALIES THAT WOULD CAUSE THE LEFT HAND MAGNETO TO NOT FUNCTION, UPON TURNING THE PROPELLER IT WAS NOTICED THAT THE LEFT MAGNETO IMPULSE COUPLING WAS INTERMITTENTLY ENGAGING. REMOVED LEFT HAND MAGNETO, DISASSEMBLED AND INSPECTED FOUND INTERNAL SCORCHED, MAGNETO MAGNET HEAVILY SCORED, DISTRIBUTOR GEARS AND INTERNAL WIRING BURNT, CONTACT POINT CAM MELTED, AND IMPULSE COUPLING HEAVILY DAMAGED FROM REAR SIDE OF PAWLS. (TC# 20190405012)
